Alert archive / California / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 7, 2020, 9:37 AM PST for Riverside County, San Bernardino County, California. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2020, 9:37 AM PST (17:37 UTC)
- Expired
- Nov 7, 2020, 10:15 AM PST
- In force
- 38 min
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
The radar
The Santa Ana Mts radar (KSOX), 64 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 947 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
586
WGUS56 KSGX 071737
FFWSGX
CAC065-071-071815-
/O.NEW.KSGX.FF.W.0014.201107T1737Z-201107T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
937 AM PST Sat Nov 7 2020
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
The Apple and El Dorado burn scar in...
Riverside County in southern California...
San Bernardino County in southern California...
* Until 1015 AM PST.
* At 937 AM PST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the Apple and El Dorado
Burn Scar. Between 0.02 and 0.10 inches of rain have fallen so
far. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding in and around the Apple and
El Dorado Burn Scar.
SOURCE...Doppler radar and automated gauges.
IMPACT...Life threatening flash flooding of areas in and around
the Apple and El Dorado Burn Scar.
* Some locations that will experience flash flooding include...
Redlands, Yucaipa, Forest Falls, Mount San Gorgonio, Highland,
Beaumont, Banning, Mountain Home Village, Hwy 38 Between Yucaipa
And Onyx Summit, Angelus Oaks, Seven Oaks, Mentone, Calimesa,
Cherry Valley and Morongo Indian Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a life threatening situation. Heavy rainfall may cause flash
flooding of creeks, streams, and ditches in the El Dorado and Apple
Burn Scars. Debris flows can also be anticipated across roads. Roads
and driveways may be washed away in places. If you encounter flood
waters, climb to safety.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3407 11712 3407 11713 3420 11693 3399 11668
3390 11689 3397 11706
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...0.2-0.35 INCHES IN 30 MINUTES
$$
Small1 follow-up statement
511
WGUS76 KSGX 071812
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
1012 AM PST Sat Nov 7 2020
CAC065-071-071822-
/O.EXP.KSGX.FF.W.0014.000000T0000Z-201107T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Bernardino CA-
1012 AM PST Sat Nov 7 2020
...FLASH FLOOD WARNING FOR THE APPLE AND EL DORADO BURN SCAR WILL
EXPIRE AT 1015 AM PST THIS MORNING FOR RIVERSIDE AND SAN BERNARDINO
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
A Flash Flood Watch remains in effect until 800 PM PST Saturday for
a portion of southwest California.
LAT...LON 3407 11712 3407 11713 3420 11693 3399 11668
3390 11689 3397 11706
$$
SmallWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 7, 9:23 AM PST, 14 minutes earlier.
Area forecast discussion, Nov 7, 9:23 AM PST, 14 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
923 AM PST Sat Nov 7 2020
.SYNOPSIS...
Two fast-moving storm systems from the north will impact Southern
California this weekend. The first today, will bring widespread
showers and isolated thunderstorms, with heavy snow in the northern
mountains, the second on Sunday, will focus more over San Diego
County. Both will keep temperatures well below average, and bring
strong, gusty winds to the mountains and deserts. Fair, dry, and
cool weather is expected for much of next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Satellite imagery this morning showed an impressive open-cellular
cumulus (indicative of strong cold air advection) charging south
along the CA Coast. Farther to the east, lightning strikes were
occurring over central AZ. A few lightning strikes have occurred in
the SGX area as well (north of San Diego County) and radar shows
pockets of strong reflectivity form scattered cells moving rapidly
east across the forecast area. Rainfall amounts overall have been
light (one-quarter inch or less) except on the coastal slopes where
one-half to as much as an inch has fallen. the 12Z Miramar sounding
showed strong cooling below 12K FT with steep lapse rates below 6K
FT. SW winds have reached 60KT at 12K FT. Snow has been report
around 4500 FT this morning so the snow level may be near that, but
is expected to rise closer to 5K this afternoon. Some light snow
accumulations have been reported above 5000 FT. No forecast updates
planned this morning.
From previous discussion...
The first storm of the season will impact Southern California
this weekend. The center of the cold core upper low is over NorCal
this morning and will be moving southward. Scattered showers and
gusty winds in the mountains and deserts have already been
impacting SoCal since last evening. See rainfall and wind gust
summaries headlined on our webpage weather.gov/sandiego
There has been a recent increase in shower activity along the
coast and even more defined shower activity is located near Point
Conception and points north and moving southeast. This area will
move into our area this morning and afternoon with an uptick in
shower coverage and intensity. There is even a slight chance of
thunderstorms as instability increases this morning through the
afternoon. A Flash Flood Watch continues in effect for the Apple
and El Dorado burn scars for the potential of debris flows
occurring.
There will likely be somewhat of a break in the shower action
tonight, though some showers will continue, especially in the
mountains. Another shortwave will rotate southward on Sunday,
leading to another round of more widespread showers Sunday morning
into the afternoon.
The rain will add up with storm totals of 1-3 inches forecast
along the coastal mountain slopes, even up to 4 inches in the San
Diego County mountains. The San Diego valleys 1.00-1.75 inches,
SD coast 0.50-1.00 inches, Orange County coast into the Inland
Empire 0.30-0.80 inches and the deserts less than 0.25 inches.
Cold air is moving in from the north and this will cause snow
levels to lower to about 4500 feet, so snow will add up with
up to 6 inches to 6000 ft...6-12 inches 6000 to 7000 feet...and
12 to 18 inches 7000 to 8000 feet. The heaviest snow will fall
this afternoon and evening, lighter snow tonight, before another
bout of heavier snow developing Sunday morning through afternoon.
West winds will continue strong along the desert mountain slopes
and across parts of the deserts where a Wind Advisory is in
effect for wind gusts to 50 mph. Localized gusts to 70 mph will
occur along rural desert slopes.
The storm will move away Sunday night with clearing skies, leading
to a sunny early-mid next week under seasonably cool conditions,
though temps will gradually warm, but chilly nights ahead.
Late next week there is a high degree of forecast uncertainty as
some models keep storm systems far enough north to leave SoCal
dry, while others show additional as early as
Thursday night-Friday. The forecast is dry for now and we will
watch model trends.
&&
.AVIATION...
071700Z...BKN-OVC clouds mainly higher mountains westward obscuring
higher terrain. Cloud sct-bkn 1500-2500 FT MSL merging with higher
layers, with tops to near 12000 feet MSL. Scattered showers, along
with Isolated thunderstorms. Thunderstorm tops to near 20000 feet
MSL with small hail in heavier showers.
West to southwest winds with gusts up to 25 kts west of the
mountains and up to 50 kts across the mountains. This will lead to
strong up/downdrafts and LLWS over and east of the mtns.
Otherwise, east of the mountains mainly sct-bkn clouds AOA 10,000 ft
with unrestricted vis through Sat.
&&
.MARINE...
Northwest winds of 15-25 kts with gusts to 30 kts will continue
through the weekend, along with combined seas of 8-12 ft and steep
waves. The winds and swells will peak today and Sun before subsiding
Mon. A Small Craft Advisory is in effect through early Mon morning
for gusty winds and high combined seas. Periods of showers are
likely tonight through Sun night. No hazardous marine conditions are
expected after Mon morning.
&&
.BEACHES...
High surf is expected through the weekend, with the highest surf on
this afternoon through Sunday, or 4 to 9 feet for the beaches of OC
and SD County. Highest surf likely to occur in southern San Diego
County, especially Imperial Beach and near the border, also
producing high rip current risk and dangerous swimming conditions. A
small craft advisory is now in effect and replaces the beach hazards
s statement through late Sun night for high surf and strong rip
currents.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Winter Storm Warning until 6 PM PST Sunday for Riverside County
Mountains-San Bernardino County Mountains.
Wind Advisory until 10 PM PST Sunday for Apple and Lucerne
Valleys-Coachella Valley-San Diego County Deserts-San Diego
County Mountains-San Gorgonio Pass Near Banning.
Flash Flood Watch from 8 AM PST this morning through this
evening for San Bernardino County Mountains-San Bernardino
and Riverside County Valleys-The Inland Empire-San Gorgonio
Pass Near Banning.
High Surf Advisory through late Sunday night for Orange
County Coastal Areas-San Diego County Coastal Areas.
PZ...Small Craft Advisory until 4 AM PST Monday for Coastal Waters
from San Mateo Point to the Mexican Border and out to 30 nm-
Waters from San Mateo point to the Mexican Border Extending
30 to 60 nm out including San Clemente Island.
&&
PUBLIC...10/Gregoria
AVIATION/MARINE...SmallThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 4:13 AM PST | High Surf Advisory | SGX | Orange, San Diego | 46 hr |
| Nov 7, 12:11 PM PST | Winter Weather Advisory | SGX | San Diego | 40 hr |
Nearby
Flash Flood Warnings in California, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.